Side effects from Rituxan?

A board to discuss the anticipated multiple sclerosis treatment Rituxan.
Post Reply
savvymavi
Getting to Know You...
Posts: 10
Joined: Sat Nov 03, 2012 6:49 am

Side effects from Rituxan?

Post by savvymavi » Mon Jul 28, 2014 5:55 am

I am switching from Tecfidera to Rituxan, due to several new brain & spinal cord lesions despite being on Tecfidera for 13 months. I am wondering about possible side effects. My neuro seems to think since it is such an infrequent, low dose I may not experience too many ill effects. Did anyone have any hair loss or hormonal changes for women? Hearing your personal experiences is always more valuable than reading the FDA approved drug info. Thanks!

Anonymoose
Family Elder
Posts: 1153
Joined: Tue Oct 09, 2012 6:33 am

Re: Side effects from Rituxan?

Post by Anonymoose » Mon Jul 28, 2014 2:43 pm

Hi Savvy,

I did an aggressive course of rituxan so this might not translate to your situation well. I did become iron deficient and lost a lot of hair. It's been around 300 days since first infusion and my hair, previously a little wavy, is now much more wavy. Weird. Other than that, I think I only got a little tired after infusion day...and completely exhausted from iron deficiency later.

Good luck. Rituxan is good stuff. :)

Edit: re-read this after the thread got bumped. I think my rituxan side effects paled in comparison to my valtrex side effects so I completely forgot the minor rituxan issues. I did have more than fatigue in the days after my infusions, like worsening of sensory symptoms (which were easily managed with Benedryl) and night sweats. There are probably more side effects detailed in my rituxan thread. People getting the standard ms protocol usually don't experience these though.
Last edited by Anonymoose on Wed Aug 20, 2014 4:31 am, edited 1 time in total.

savvymavi
Getting to Know You...
Posts: 10
Joined: Sat Nov 03, 2012 6:49 am

Re: Side effects from Rituxan?

Post by savvymavi » Tue Jul 29, 2014 10:17 am

Thanks for the info Anonymoose, glad to hear it has been good for you. I will make sure to keep an eye on my iron levels. I guess if I lose some hair, it will always grow back in time. Jut trying to go into this with a positive mindset. Take care :)

Stack36
Newbie
Posts: 1
Joined: Tue Aug 19, 2014 6:27 pm

Re: Side effects from Rituxan?

Post by Stack36 » Tue Aug 19, 2014 7:42 pm

The only thing I had was low-level persistent nausea, that stopped a week(ish) after the second dose. My cycles are two doses, two weeks apart every six months. No hair loss. A little fatigue, but still went to work. And agreed, Rituxan is some good stuff.

Mila74
Newbie
Posts: 1
Joined: Sat Dec 12, 2015 11:23 am

Re: Side effects from Rituxan?

Post by Mila74 » Sat Dec 12, 2015 11:29 am

I have been on Rituxan for about 5 years - every 6months/2 week dose. It has been a God send!! yes, you will have your side effects - however it has helped me with my MS symptoms - get an MRI every year and have not had any new lessons. I have PRMS.

kjcm
Newbie
Posts: 1
Joined: Fri May 22, 2015 4:35 am

Re: Side effects from Rituxan?

Post by kjcm » Mon Dec 28, 2015 11:17 am

Never posted before! I've been on Rituxan for a little over two years. Initially, I received two doses (two weeks apart) per six months as others have stated. For the last year, I've had one infusion every 4 months. It has been very helpful for me as well - I was diagnosed in Sept 2002 and nothing has worked like this (previously tried Avonex, Copaxone, Avonex plus Copaxone, Tysabri, steroids, Gilenya, Tecfidera, IVIG). There are some side effects. With the infusion, i usually have high heart rate, elevated temperature and headaches. Occasionally during the infusion, I've had flushing, painful/itchy scalp, scratchy throat/coughing and difficulty catching my breath. I receive benedryl, Advil and steroids with the infusion, so it helps to cut down on this stuff. Also, if they run it very slow, that helps me tolerate it much better (the whole infusion can take up to 8 hours). Afterwards, I usually have a red, hot rash on the back of my arms for a few days, headaches and weakness for about a week. I usually have increased fatigue and prior symptom (mostly sensory) recurrence for about 2 weeks or so.

Post Reply
  • Similar Topics
    Replies
    Views
    Last post